Alert archive / Nevada / Winter Storm Warnings in 2010
Winter Storm Warning 4, NWS Elko, NV
NWS Elko, NV issued this winter storm warning at Mar 31, 2010, 3:07 PM PDT for White Pine County, Nevada. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2010, 3:07 PM PDT (22:07 UTC)
- Expired
- Mar 31, 2010, 11:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Elko, NV
County White Pine County, NV
The radar
The Elko radar (KLRX), 217 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this winter storm warning went out at Mar 31, 3:00 AM PDT, 12 hours 7 minutes earlier.
Area forecast discussion, Mar 31, 3:00 AM PDT, 12 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 300 AM PDT WED MAR 31 2010 .SYNOPSIS...AN AREA OF LOW PRESSURE WILL BE INFLUENCING NORTHERN NEVADA'S WEATHER TODAY AND TONIGHT...BRINGING A TASTE OF WINTER BACK TO THE SILVER STATE. HIGHEST ACCUMULATIONS ARE EXPECTED TO BE ACROSS THE EASTERN HALF OF THE FORECAST AREA...IN SOUTHERN EUREKA AND WHITE PINE COUNTIES...AS WELL AS ACROSS ELEVATIONS ABOVE 6500 FEET. SNOW SHOWERS AND BELOW NORMAL TEMPERATURES WILL CONTINUE TONIGHT AND THURSDAY AS THE LOW PRESSURE SYSTEM SLOWLY SLIDES EAST. UNSETTLED WEATHER CONTINUES INTO THE WEEKEND AS IMPULSES IN THE FLOW MOVE ACROSS THE REGION. && .SHORT TERM...TODAY THROUGH FRIDAY. RADAR COMPOSITE BEGINNING TO SHOW AN INCREASE IN SNOW SHOWER ACTIVITY OVER THE NORTHERN HALF OF THE FORECAST AREA. MODELS INDICATING SURFACE LOW PRESSURE NOW POSITIONED OVER SOUTHERN NYE AND LINCOLN COUNTIES THIS MORNING WILL SLOWLY SLIDE EASTWARD INTO SOUTHWEST UTAH LATER THIS MORNING AND AFTERNOON. 700MB FRONTOGENESIS DRAPED OVER THE NORTH WILL SHIFT SOUTH DURING THE MORNING AND WILL BE ACROSS BASICALLY THE SOUTHEAST THIRD OF THE COUNTY WARNING AREA. 700MB HEIGHT/WIND FIELDS DEPICT CLOSED CIRCULATION SETTING UP OVER AFOREMENTIONED AREA THAT WILL AID IN THE INTENSIFICATION OF THIS FRONTOGENETICAL BAND. MODELS INDICATING DECENT DIV-Q FORCING IN THE 500-300MB LAYER. FORECAST SOUNDINGS AND CROSS-SECTIONS INDICATE DEEP MOISTURE SATURATION AND GOOD MICROPHYSICS. LOW TO MID-LEVEL LAPSE RATES THROUGH THE 700-500MB LAYER ARE AROUND 6-6.5C/KM. REGION WILL ALSO SIT UNDER THE TAIL END OF A STRONG UPPER JET OF AROUND 110KT OR SO. BASED ON THE ABOVE REASONING...ISSUED A WINTER WEATHER ADVISORY FOR WHITE PINE AND SOUTHERN LANDER AND EUREKA COUNTIES BEGINNING THIS MORNING THROUGH LATER THIS EVENING. SNOW AMOUNTS ARE FORECAST TO BE IN THE 3 TO 6 INCH RANGE IN THE VALLEY LOCATIONS...AND SOME OF THE HIGHER MOUNTAIN LOCALES COULD SEE LOCALLY HIGHER AMOUNTS OF A FOOT OR SO. CURRENT THINKING IS THAT THERE WILL BE A TIGHT GRADIENT OF ADVISORY LEVEL SNOW ACROSS SOUTHERN LANDER AND EUREKA COUNTIES...WITH THE HIGHER AMOUNTS FALLING IN EUREKA. WILL NEED TO KEEP AN EYE ON AUSTIN AS ANY SHIFT WEST OF THE FGEN BAND WILL RESULT IN HIGHER AMOUNTS THERE AS WELL. FURTHER NORTH...500MB COLD POOL WILL PUSH SOUTH...HELPING TO STEEPEN LAPSE RATES. LIFTED INDICES ARE NEGATIVE ALONG THE BORDER WITH IDAHO SO HAVE INCLUDED ISOLATED TS FOR THIS AFTERNOON. 700MB TEMPERATURES WILL BE IN THE -10 TO -12C RANGE WHICH WILL MAKE IT FEEL MORE LIKE WINTER THAN SPRING TODAY...BUT AT LEAST IT WON'T BE AS WINDY LIKE YESTERDAY. LATER TONIGHT...SNOW SHOWERS ARE EXPECTED TO CONTINUE AS THE MAIN TROUGH AXIS SHIFTS OVERHEAD. ACCUMULATIONS ARE ANTICIPATED TO BE LIGHT...LESS THAN ONE INCH IN THE VALLEYS. TROUGH WILL GRADUALLY SHIFT EAST BY THURSDAY BUT IMPULSES IN THE FLOW WILL KEEP THE THREAT FOR SHOWERS A POSSIBILITY. NORTHWEST FLOW AND A SHORTWAVE RIDGE FOR ANTICIPATED FOR THURSDAY NIGHT...WHICH COULD MAKE FOR SOME CHILLY OVERNIGHT LOWS SHOULD WE CLEAR OUT SOME. BY FRIDAY...PACIFIC MOISTURE COMING ONSHORE WILL HELP TO BRING ANOTHER SHOT FOR PRECIP...WITH TEMPS REMAINING BELOW NORMAL FOR THIS TIME OF YEAR. .LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY. ACTIVE WEATHER PATTERN IS EXPECTED IN THE LONG TERM WITH A PROGRESSIVE ZONAL FLOW TRANSITIONING TO MID-LEVEL RIDGING BY MID-WEEK. CONFIDENCE IS BELOW AVERAGE WITH TIMING ISSUES THAT NEED TO BE RESOLVED IN THE NUMEROUS SHORTWAVES THAT ARE PROGGED TO IMPACT THE CWA. TEMPS WILL BE BELOW AVG AND PRECIP WILL BE ABOVE AVG IN THE EXTENDED. FRIDAY NIGHT A QUICK MOVING SHORTWAVE WITH BRING SCATTERED SNOW SHOWERS ACROSS THE NORTHERN CWA WITH OVERALL QPF AMOUNTS ON THE LIGHT SIDE. SNOWFALL AMOUNTS LOOK TO BE SUB-ADVISORY WITH LESS THEN 1" ACROSS VALLEY LOCATIONS DUE TO THE PROGRESSIVE NATURE OF THE FEATURE. COULD BE A QUICK BREAK SATURDAY MORNING...BEFORE SHOWERS RETURN IN THE AFTERNOON AS ANOTHER WEAK 500MB SHORTWAVE COMBINED WITH SURFACE HEATING...WILL LEAD TO CONVECTIVE RAIN/SNOW SHOWERS. SUNDAY LOOKS LIKE A REPEAT OF SATURDAY WITH CLEARING SUNDAY MORNING...BEFORE INSTABILITY SHOWERS DEVELOP BY THE AFTERNOON. TIMING DIFFERENCE FOR AN APPROACHING PACIFIC SHORTWAVE ARISE DURING MONDAY MORNING...WITH THE GFS 12HRS FASTER THEN THE ECMWF. MOST LIKELY THE GFS IS TO FAST WITH THIS FEATURE DUE TO TYPICAL MODEL BIASES...SO TRENDED TOWARDS HIGHER POPS DURING THE DAY ON MONDAY...RATHER THEN EARLY MONDAY. THE MONDAY FEATURE STILL LOOKS LIKE THE STRONGEST FEATURE IN THE EXTENDED...WITH WIDESPREAD RAIN CHANGING OVER TO SNOW ACROSS THE CWA. FEATURE LOOKS TO HAVE A SHORT RESIDENCE TIME AND CURRENT TIMING HAS IT MOVING THROUGH DURING DAYLIGHT HOURS...WHICH WILL MITIGATE ANY VALLEY ACCUMULATIONS. COULD BE A FEW LINGERING SNOW SHOWERS INTO EARLY TUESDAY MORNING ACROSS THE NORTHERN MOUNTAINS...BUT OVERALL DRY WEATHER WILL RETURN DURING TUESDAY MORNING AS 500MB HEIGHTS BEGIN TO RISE. RIDGE WILL BE FIRMLY IN PLACE DURING THE DAY ON WEDNESDAY WITH SPRING LIKE WX AND TEMPS POSSIBLY WARMING TO ABOVE AVG. && .AVIATION...VARIABLE FLIGHT CATEGORIES EXPECTED OVER THE NEXT 24 HOURS WITH WORST CONDITIONS EXPECTED AT KELY WITH VFR CONDITIONS IN SNOW. A DEVELOPING AREA OF LOW PRESSURE OVER SOUTHERN NV...WILL SPREAD SNOW ACROSS ELKO AND WHITE PINE COUNTIES TODAY. MVFR TO VFR CONDITIONS WILL POSSIBLE AT KEKO THIS MORNING THROUGH 14Z...BEFORE THE SNOW MOVES SOUTH INTO WHITE PINE COUNTY WERE VFR CONDITIONS DUE TO LOW VIS/CIGS WILL IMPACT KELY. CONDITIONS BEGIN TO IMPROVE AT ELY AFT 21Z WITH LINGERING TEMPO SNOW SHOWERS EXPECTED UNTIL 03Z...BEFORE IFR CONDITIONS AND PARTIAL CLEARING RETURN. WINDS WILL BE GUSTY AT KTPH DURING THE DAY...BUT IT SHOULD REMAIN MOSTLY DRY. && .LKN WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 8 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY... WHITE PINE COUNTY. && 86/95/95
Hazardous weather outlook, Mar 31, 3:22 AM PDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 322 AM PDT WED MAR 31 2010 NVZ013-030>037-011030- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 322 AM PDT WED MAR 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. A WINTER STORM WILL BRING SNOW SHOWERS TO MOST OF NORTHERN NEVADA TODAY. HIGHEST SNOWFALL AMOUNTS ARE EXPECTED TO BE ACROSS WHITE PINE AND SOUTHERN EUREKA COUNTIES. AS A RESULT...A SNOW ADVISORY HAS BEEN ISSUED FOR THE ABOVE AREAS BEGINNING THIS MORNING AT 8AM AND CONTINUING UNTIL 8PM PDT THIS EVENING. FOR MORE INFORMATION...PLEASE SEE RNOWSWLKN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LOW PRESSURE WILL MOVE ACROSS THE STATE THURSDAY WITH A CONTINUED CHANCE FOR SNOW SHOWERS. UNSETTLED WEATHER WILL CONTINUE LATER FRIDAY AND INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 3:16 AM PDT | Winter Weather Advisory | LKN | Eureka, Lander, White Pine | 12 hr |
| Mar 31, 3:07 PM PDT | Winter Weather Advisory | LKN | 8 hr |
Nearby
Winter Storm Warnings in Nevada, 2010Every winter storm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.